Welcome!! I moved your post to a new thread since the once you used was too old!
Sorry that you are having issues. Sometimes (not often) issues such as you report do show up after treatment with something such as mitomycin. It is cystitis (which just means irritation of the bladder) and, unfortunately, it can take a long time to heal. It is most likely NOT intersitial cystitis, which is a disease entity of its own, and usually with no known cause. The irritation, really like a rash, causes its own issues...hence the fact that it seems to spread.
Keep after your urologist to offer something that can help releave the discomfort. And discuss your concerns about the cancer still being there....he/she can help you to understand what is going on and what you can expect.
Wishing you all the best
Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
First time here and appreciating the information, thank you. 70-year old female, TURBT performed 2/21 found stage 1 high grade invasive BC. Cystoscopy after 3 months saw questionable recurrence so 2nd TURBT done with mitomycin treatment which was hard on me because could not urinate for 7 hours after but no cancer found in pathology. On 1st cystoscopy 3 months after, too much inflammation to see anything so assumed just inflammation and urine test came back clean. On 2nd cystoscopy this past week, "inflammation" area had doubled. Urologist says it's cystitis, that some TURBT/Mitomycin patients have inflammation for over a year, but offered a biopsy if I want one. Question: Why would the inflamed area get bigger and not smaller over time? Should I get a second opinion? I have no pain or discomfort whatsoever, btw. Is there something I can do to help reduce the inflammation so that we can see what's going on in there on next cystoscopy? Of course I'm concerned that another tumor is growing under the "fluff" of inflammation. Sorry for writing a book!